Withdrawal advice :(

So I'm currently down to 5mg of paroxetine. I was on 40mg around November so I know I'm nearly there.

Recently I'm finding the withdrawals difficult.

What can I do ?

I seem to have this weird light head whenever I move my eye to a certain position. My heart feel like it thumps.

Especially at night when I close my eyes I get this like rushing sound in my head and I get up suddenly and my legs like twitch really bad.

I don't think I can cope with this withdrawal. I don't know what to do. It's so uncomfortable. I just want to feel me again.

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

9 Replies

oldestnewest
  • andrewtxland, whatever you do, please don't go back up on your dose. You are so close to the end of your weaning...It's better to cut dosages slowly then to ever have to go back up. The withdrawal symptoms will eventually fade. There is no easy way around it. After all the brain got use to the drug and now it is telling you it's wants more. After you have had the last piece of pill, you will still need to give your brain time to heal. You will continue to feel better day by day after that. Hang in there. You did good. We support you.

  • thank you for this reply - I guess im just scared of all the sensations im getting, especially in my head

  • I understand andrewtxland, it took me almost 2 years to come down off of benzos because I had been left on them for so long. The side effects of withdrawal were brutal, especially the head feelings, the stomach panic and the fear of being left alone. I was very scared too. Now 860 days off my meds, I don't regret doing it. It was so worth it. I'm "me" again. Maybe your doctor has some suggestions to make it more bearable. I wish you well.

  • so these head zaps and weird feeling in my head of going a little dizzy are normal ?

  • I too got the head zaps as well as lightheaded/off balance. When I think back, I remember the fear being so intense. I didn't have any support system around me but it is important to make the transition a little easier to have people around you who understand and will encourage you to continue on. Coming down from 40 to 5 is amazing. You can do it. You are doing this through a doctor and not on your own right? He could better advise you...

  • I'm doing through the doctor. When I first reduced. They told me to go straight to 20 as 40 was a mistake. Looking back I think that was a mistake

  • I'm glad you are going through a doctor. (very important) My cuts were meniscal. Talking about a quarter at a time substituting Valium as a buffer. The method my psychiatrist used was Dr Heather Ashton of the UK. She is known world wide for the best way of withdrawing off meds. If you look it up you will see her chart of withdrawal dosages. She is more into Benzos but does talk about SSRIs as well.

    The other thing Andrew, was that each cut I did was for 2 weeks before moving on...It's amazing you made it that far but may be why you are experiencing intense withdrawal. If possible maybe your doctor can have you cut the 5mg in half or quarters until you are completely off.

  • As I understand it these medications build up in your system. You may have cut down to 5mg but the reserve has probably augmented the cutback.

    That reserve may now be depleted. The low dosage involved should not be

    Dismissed if it will allow for eventual withdrawl.

  • You have done very well to lower your dose of paroxetine to 5mg.

    Be very proud of yourself the twitching lightheaded etc. you have speak to your Dr they may give your something else to help you.

    I got myself off paraxetine as it made me sleep all day and I felt useless but I needed the rest as my mind was working overtime.

    Now I am taking one Amitripyline at night and feel a lot better I am able to cope much better and I still get my rest and able to sleep.

    Hope you feel better soon.

You may also like...